MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21396
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: zebd-7-7 was kinked and a wire guide wouldn't advance.Replaced to another product of same rpn (lot unknown).Patient outcome: prior to patient contact.Patient/event info: notes, 21oct2025 additional information was obtained.Can it be confirmed if 0.025 wireguide was used or 0.035? the wireguide was 0.035 inch.08oct2025 additional information was obtained.1.What was the size of the wireguide used in the preparation stages? 0.035 or 0.025.2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.On a shelf in a room that is not exposed to light.3.Was the wire guide lubricated prior to use? yes.4.Was the wire guide inspected for damage prior to use? ni.5.Was the device at the centre of the complaint inspected for damage prior to use? ni.6.Were any other defects observed on the device prior to return (other than the reported complaint issue? no.7.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus/jf260v.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on.01-dec-2025.08oct2025 additional information was obtained.1.What was the size of the wireguide used in the preparation stages? 0.035 or 0.025 2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.On a shelf in a room that is not exposed to light.3.Was the wire guide lubricated prior to use? yes 4.Was the wire guide inspected for damage prior to use? ni.5.Was the device at the centre of the complaint inspected for damage prior to use? ni.6.Were any other defects observed on the device prior to return (other than the reported complaint issue? no.7.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus/jf260v.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2306234 of zebd-7-7 was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 22 oct 2025.Visual inspection: stent and introducer returned.Pigtail straightener returned on the stent and in the correct orientation.Kinks observed on the 2nd and 5th portholes on the tapered end pigtail curl.Functional inspection: 0.035 inch wire guide does not pass the kinks.Manufacturing records: prior to distribution, all zebd-7-7 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-7 device of lot number c2306234 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zebd-7-7 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2306234.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045) it should be noted that in the japanese packaging insert (c-es0202m18) states: "remove this product from the package and inspect with particular attention to bends, kinks and breaks".Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during handling upon removal from the packaging or during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.Based on the reported information, a 0.035 inch wireguide used so there was no use error of an incorrect sized wire that would have caused the kinking.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the plastic stent was kinked.Confirmed quantity of 1 device, confirmed prior to use.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during handling upon removal from the packaging or during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.Based on the reported information, a 0.035 inch wireguide used so there was no use error of an incorrect sized wire that would have caused the kinking.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23391344
Report Number3001845648-2025-00538
Device Sequence Number21335861
Product Code FGE
UDI-Device Identifier00827002213968
UDI-Public(01)00827002213968(17)280604(10)C2306234
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21396
Device Catalogue NumberZEBD-7-7
Device Lot NumberC2306234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown